Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 23, 2013, 8:24 AM CDT for Vernon County, Missouri. It took effect at Apr 23, 2013, 7:30 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2013, 8:24 AM CDT (13:24 UTC)
- In effect from
- Apr 23, 2013, 7:30 PM CDT
- Expired
- Apr 30, 2013, 4:57 AM CDT
- In force
- 6 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 22.15 ft at Apr 25, 2013, 6:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:03 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 23, 6:03 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT TUE APR 23 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT TUE APR 23 2013 A COLD FRONT HAS ENTERED THE NORTHWEST THIRD OF THE OUTLOOK AREA OVER THE PAST FEW HOURS AND A SLOW STEADY PROGRESS TO THE SOUTHEAST WILL CONTINUE FOR THE REST OF TONIGHT. ITS CURRENT POSITION IS ROUGHLY ALONG A LINE FROM COLUMBIA...TO SPRINGFIELD... TO GROVE OKLAHOMA. KSGF VELOCITY IMAGERY HAS THE FRONT DIRECTLY OVER THE RADAR AT THIS HOUR. VAST MAJORITY OF RAINFALL HAS BEEN BEHIND THE FRONT AND 00Z SUITE OF MODEL OUTPUT MAINTAINS THIS PRECIPITATION STRUCTURE. BEST CHANCES FOR A CONSISTENT...WIDESPREAD RAINFALL WILL BE IN AREAS ALONG/NORTH OF HIGHWAY 60. STILL SEEING BANDED CONVECTIVE ELEMENTS ACROSS SOUTHERN KANSAS AND WE SHOULD CONTINUE TO OBSERVE RUMBLES OF THUNDER FROM TIME TO TIME AS WAVES OF SHOWERS SPREAD OVER THE AREA. LOOKS LIKE RAIN WILL HOLD OFF UNTIL THIS AFTERNOON FOR AREAS ALONG/SOUTHEAST OF SALEM TO GAINESVILLE. WILL NEED TO KEEP AN EYE OUT FOR A ROGUE STORM IN THIS AREA THIS AFTERNOON THAT COULD PRODUCE SOME SMALL HAIL. OTHERWISE...PERIOD OF RAIN AND SCATTERED EMBEDDED STORMS WILL BE THE RULE TODAY. TEMPERATURES WILL BE A TAD TRICKY TODAY. IN GENERAL...READINGS WILL BE STEADY OR SLOWLY FALLING THROUGH THE DAY. THE EXCEPTION TO THIS WILL BE FROM ROLLA TO BRANSON THIS MORNING...WHERE A FEW HOURS OF WARMING IS POSSIBLE PRIOR TO THE FRONTAL PASSAGE. TEMPERATURES WILL EVENTUALLY SETTLE INTO THE 40S AREA WIDE THIS AFTERNOON. AND WITH A DECENT NORTHWEST BREEZE...IT WILL NOT FEEL LIKE LATE APRIL AT ALL. OUR "FEBRU-APRIL" WEATHER PATTERN WILL BRING ANOTHER COLD NIGHT TO THE REGION TONIGHT. YET ANOTHER GOOD COLD AIRMASS WILL FILTER INTO THE REGION. PROSPECTS FOR A POTENTIAL FROST/FREEZE TONIGHT ARE CONDITIONAL ON ACHIEVING CLEARING. FROST WILL ACTUALLY BE A LITTLE TOUGH TO COME BY GIVEN WINDS ABOVE 6 KTS. HAVING SAID THAT...READINGS IN THE LOW 30S COULD NIP SENSITIVE...BUDDING VEGETATION. AT THIS POINT...THE BEST OPPORTUNITY FOR A FREEZE (READINGS BELOW FREEZING FOR AT LEAST 3 OR MORE HOURS WOULD BE ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI WHERE CONFIDENCE IN CLEAR IS HIGHER. WILL ISSUE A FREEZE WARNING FOR BOURBON/CRAWFORD IN KANSAS AND VERNON/BARTON IN MISSOURI. AREAS ADJACENT TO THESE COUNTIES WILL BE IN THE LOW 30S TONIGHT...BUT FROST IS UNLIKELY DUE TO WINDS AT OR ABOVE 6 KTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 343 AM CDT TUE APR 23 2013 QUIET...ALBEIT COOL...WEATHER CONDITIONS ARE EXPECTED FOR WEDNESDAY AND THURSDAY AS SURFACE HIGH PRESSURE DOMINATES OUR WEATHER REGIME. HIGHS WILL REMAIN SEVERAL DEGREES BELOW AVERAGE ON WEDNESDAY WITH A (BRIEF) WARMING TREND ON THURSDAY. HAVE MAINTAINED A MENTION OF FROST FOR THE ENTIRE AREA LATE WEDNESDAY NIGHT AS TEMPERATURES ONCE AGAIN FLIRT WITH THE FREEZING MARK. AS IS USUALLY THE CASE WITH RADIATIONAL COOLING CONDITIONS... SHELTERED AREAS AND VALLEYS WILL LIKELY OBSERVE LOCALIZED TEMPERATURES A DEGREE OR TWO BELOW FREEZING. 00Z SUITE OF MODEL OUTPUT FAIRLY SIMILAR TO PREVIOUS RUNS... DIFFERENCES INCLUDED. A SHORTWAVE WILL MOVE SLOWLY WEST TO EAST THROUGH THE MIDWEST THURSDAY NIGHT THROUGH SATURDAY. ECMWF CONTINUES TO BE THE SLOWEST AND FARTHEST SOUTH WITH THIS FEATURE AND HAVE GENERALLY FOLLOWED THIS SOLUTION. RAIN CHANCES WILL INCREASE AFTER MIDNIGHT THURSDAY NIGHT...WITH THE BEST CHANCES FOR RAIN ON FRIDAY. LINGERING SHOWERS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY WITH RAIN ENDING SATURDAY AFTERNOON. IF THE FASTER GFS VERIFIES...SATURDAY WOULD END UP DRIER AND A FEW DEGREES WARMER. MODEL DIFFERENCES CONTINUE THROUGH THE REST OF THE FORECAST. THE ECMWF KEEPS THE REGION UNDER THE INFLUENCE OF SHORTWAVE RIDGING ALOFT (AS DOES THE GEM). THE GFS INDICATES A MORE PROGRESSIVE NORTHERN STREAM...BRINGING RAIN CHANCES BACK TO THE REGION LATE SUNDAY INTO MONDAY. HAVE SIDED WITH THE ECMWF FOR NOW AND KEPT POPS LOW AND TEMPERATURES AT OR ABOVE AVERAGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 525 AM CDT TUE APR 23 2013 DETERIORATING FLIGHT CONDITIONS CAN BE EXPECT THIS MORNING AS A COLD FRONT MOVES THROUGH THE MISSOURI OZARKS. JLN HAS ALREADY DROP TO IFR CEILINGS BEHIND THE FRONT. SGF WILL BE DROPPING TO IFR BY LATE MORNING. BBG WILL BE DROPPING TO IFR CEILINGS BY MIDDAY. WINDS HAVE ALREADY BECOME NORTHERLY AT JLN AND SGF. BBG WILL SHIFT TO NORTHERLY BY MID MORNING. HAVE INCLUDED VCTS THROUGH MID MORNING AT ALL TERMINALS. RAIN SHOWERS MAY DROP VIS DOWN TO 4 TO 5 SM AT TIMES. DRIZZLE AND LOW CEILINGS OF IFR WILL BE THE RULE OF THUMB THROUGH OUT MOST OF THE DAY INTO EARLY EVENING. LOW CEILINGS WILL HOLD ON THROUGH MUCH OF THE NIGHT FOR SGF AND BBG. HAVE CLOUDS CLEARING OUT BY 06Z FOR JLN. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FREEZE WARNING FROM 1 AM TO 8 AM CDT WEDNESDAY FOR MOZ066-077. KS...FREEZE WARNING FROM 1 AM TO 8 AM CDT WEDNESDAY FOR KSZ073-097. && SHORT TERM...GAGAN LONG TERM...GAGAN AVIATION...GRIFFIN
Hazardous weather outlook, Apr 23, 5:38 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 AM CDT TUE APR 23 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 538 AM CDT TUE APR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. SIGNIFICANT FREEZE RISK. DISCUSSION... AREAS OF RAIN AND EMBEDDED SCATTERED THUNDERSTORMS WILL SPREAD OVER THE ENTIRE OUTLOOK AREA TODAY ALONG AND BEHIND A COLD FRONT THAT WILL STEADILY MOVE SOUTHEAST. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH ANY THUNDERSTORMS. THERE IS A SMALL RISK THAT A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH IN AREAS ALONG AND SOUTHEAST OF A LINE FROM ROUND SPRING TO WEST PLAINS MISSOURI THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO THE LAKE OF THE OZARKS IN MISSOURI. THIS MAY RESULT IN FLOODING OF LOW WATER CROSSINGS AS WELL AS THE POTENTIAL FOR MINOR FLOODING OF MAIN STEM RIVERS. A COLD AIRMASS WILL SETTLE INTO THE REGION TONIGHT. A CLEARING SKY AND SLACKENING WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. A FREEZE WARNING HAS BEEN ISSUED DURING THE OVERNIGHT HOURS TONIGHT FOR AREAS ALONG AND NORTHWEST OF A LINE FROM PITTSBURG KANSAS TO LAMAR AND NEVADA IN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES EARLY THURSDAY MORNING WILL BE COLD ENOUGH FOR A PATCHY FROST ACROSS THE ENTIRE OUTLOOK AREA. THERE WILL BE ADDITIONAL CHANCES FOR A FEW THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO EARLY SATURDAY MORNING AND AGAIN NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:59 AM CDT | Freeze Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, McDonald and 3 more | 28 hr |
| Apr 23, 4:45 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Apr 23, 8:24 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.